Review: could Lamictal cause Loss of appetite (Appetite - decreased)?
Summary: Loss of appetite is found among people who take Lamictal, especially for people who are female, 20-29 old, have been taking the drug for < 1 month, also take medication Tegretol, and have Epilepsy.
We study 37,541 people who have side effects while taking Lamictal from FDA and social media. Among them, 305 have Loss of appetite. Find out below who they are, when they have Loss of appetite and more.
You are not alone: join a mobile support group for people who take Lamictal and have Loss of appetite >>>
Lamictal has active ingredients of lamotrigine. It is often used in bipolar disorder. (latest outcomes from 40,650 Lamictal users)
Loss of appetite
Loss of appetite (lack of feeling to eat) has been reported by people with type 2 diabetes, high blood pressure, depression, pain, osteoporosis. (latest reports from 52,319 Loss of appetite patients)
On Feb, 13, 2015: 37,541 people reported to have side effects when taking Lamictal. Among them, 305 people (0.81%) have Loss Of Appetite.
Time on Lamictal when people have Loss of appetite * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Loss of appetite||55.10%||27.55%||6.12%||4.08%||6.12%||1.02%||0.00% |
Age of people who have Loss of appetite when taking Lamictal * :
|Loss of appetite||0.00%||7.28%||9.60%||21.19%||15.23%||14.90%||15.23%||16.56% |
Severity of Loss of appetite when taking Lamictal ** :
|least||moderate||severe||most severe |
|Loss of appetite||15.38%||38.46%||38.46%||7.69% |
How people recovered from Loss of appetite ** :
|while on the drug||after off the drug||not yet |
|Loss of appetite||0.00%||20.00%||80.00% |
Top conditions involved for these people * :
- Epilepsy (71 people, 23.28%)
- Depression (68 people, 22.30%)
- Bipolar disorder (56 people, 18.36%)
- Anxiety (35 people, 11.48%)
- Convulsion (28 people, 9.18%)
Top co-used drugs for these people * :
- Tegretol (39 people, 12.79%)
- Synthroid (37 people, 12.13%)
- Neurontin (36 people, 11.80%)
- Klonopin (32 people, 10.49%)
- Depakene (30 people, 9.84%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Loss Of Appetite while taking Lamictal?
You are not alone! Join a mobile support group:
- support group for people who take Lamictal and have Loss Of Appetite
- support group for people who take Lamictal
- support group for people who have Loss Of Appetite
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Lamictal, Loss of appetite
You may be interested at these reviews (Write a review):
- Lamotrigine severe rash
I started taking 100mg of Teva-Lamotrigine Nov 22 once daily. I got a refill on Dec 5 that was Mylan-Lamotrigine. Two days later I woke up with an odd hot feeling rash all over my body and severe fatigue. I went back to bed 1/2 hour later after taking my regular Wellbutrin and the Lamotrigine. I woke up late morning. It got progressively worse during the day and I had a headache,fever and chills. I took the anti-histimine Aerius later that day which didn't help. The next day I went to a walk in clinic and they said it wasn't the Lamotrigine and thought it was a virus and did a throat swab. The fever and chills went away after a few days but I still have the rash. Finally after a week I saw a doctor that agreed it was the drug and I am now on the second week of Prednisone steroid treatment and prescription Reactin which is helping slowly. I have reported it to the Mylan drug company.
- Sinuses and lamictal
Have been having painful problems with sinuses, focal seizures have increased along with lapses of consciousness. Had the doctor take blood levels. They are normal, but feeling like this is not. Am wondering if the strange weather isn't a factor - as there is a constant fluctuation of the air pressure. Has anyone had similar problems. Would love to hear from you
- The zoloft/vyvanse concoction ruined my life.
I started taking these drugs about two months ago. I am diagnosed ADHD by a psychiatrist. I received these medications from a doctor whom I know and is married to a friend my wife. She, the doctor, gave them to me from her personal medications in a plastic baggy. I was given loose instructions for taking these on a piece of paper. I was never given the paperwork with warning signs. 10 days after starting these medications, I attacked my wife and am now separated. I am barred from seeing her and my daughter by means of a Victims Protective Order. I am a normally nonviolent person. Most who know me call me a peacemaker...a pacifist. I am still horrified by the events of that night. 15 seconds changed my life forever. I hope and pray my story helps others. Don't be naïve, as I was, when given medications. Ask questions.
- A life of depression and fatigue (1 response)
1) Family history of depression, 2) Diagnosed depression 1964-not treated until 1973, 3) Worked in medical field 35 years, 4) Emergency on-call 24/7, 5) Hospital 15 times major depression, 6) Tried nearly all MAOI, TCA, SSRI, SNRI, and ECT. 7) 100% Disability in 1998 for depression. Now at age 70 I have dysthymia, chronic fatigue, COPD, and PTSD. My recommendation to younger people - do not over stress,
do not smoke, avoid horrific or traumatic situations and try to find some enjoyment in life. If you have symptoms like mine seek early treatment put balance in your life. The often heard recommendations - get plenty of sleep, eat properly, learn to relax and avoid bad habits should not be ignored, they are critical to good physical and mental health.
- Lamictal and eyes being gooey.
While taking this medication, I experienced eye goo, sometimes stringing across my eye. Occasionally it would dry overnight and becoming crusty. I took this medication for over a year and the doctor kept prescribing me medication for conjunctivitis.
When I finally stopped taking this medication, the eye irritation went away.
More reviews for: Lamictal, Loss of appetite
Comments from related studies:
From this study (2 weeks ago):
From this study (6 months ago):
Kevin Peters Ph.d on Mar, 4, 2013:
Sammy, I'm a white 45 male; just wanted to agree on that Klonopin remark. When I was 21 I had my second kidney transplant which was a BAD issue all together, at any rate the hospital did not include my medications taken at home after my surgery. I went thru the worst hallucinations and jerking and seizures you could ever possibly imagine. This went on for almost 3 1/2 weeks before we decided to have me taken OUT of the hospital and relocated before they ended up taking my life. Then the whole staff of paychology including the chief of psychiatry cane in my room to see what they could do, Finallu. During one of my few moments of clarity the C.O.F after blaming me if talking "drugs" prior to my transplant listened to my word of telling him the meds I was on before being admitted. After asking when was the last time I had received my Klonopin and me not knowing, he then reviewed the charts, and didn't see me receiving this med once. He stormed out of the room of about 9 docs and came back in with two Klonopin; for the first time in almost 4 weeks and after three surgeries the first 72 hours I was hospitalized, I was sleeping like a baby, for about 49 hours with NO MORE hallucinations, or seizures or jerking! I finally got out of there without a kidney since that kidney was supposed to go to another man named the same as I in a different city! I do take Xanax and probably always will. The half life on Klonopin is much different hence one if its dangers, Nevwr Ever stop this drug cold! I've been on dialysis 25 1/2 years now and suffered from intense skin cancers, but have fought and done all I can do to live a normal as possible life, working full time except when I'm in yet another surgery, over 32 general anesthetic procedures since 1987. I was the youngest boy-man to ever be on the USA soccer team ready to play in the Korea 1988 Olympics. What a change in life.....
All the Best,
chris on Jun, 4, 2011:
i have been taking clonzepam and trazedone and my speech is a very hoarse voice, I am wondering if if my speech problem is from these drugs's side effects.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.